Alert archive / Georgia / Frost Advisories in 2021

Frost Advisory 8, NWS Jacksonville, FL

November 13, 20214 counties in Georgia

NWS Jacksonville, FL issued this frost advisory at Nov 13, 2021, 1:03 PM EST for 4 counties in Georgia. It took effect at Nov 14, 2021, 5:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2021, 1:03 PM EST (18:03 UTC)
In effect from
Nov 14, 2021, 5:00 AM EST
Expired
Nov 14, 2021, 8:00 AM EST
In force
3 hr
Issued by
NWS Jacksonville, FL

Counties Appling County, GA, Bacon County, GA, Coffee County, GA, Jeff Davis County, GA

The radar

The Moody AFB radar (KVAX), 96 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 51 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
51 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

674 
WWUS72 KJAX 131803
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
103 PM EST Sat Nov 13 2021

GAZ132>135-141300-
/O.NEW.KJAX.FR.Y.0008.211114T1000Z-211114T1300Z/
Coffee-Jeff Davis-Bacon-Appling-
Including the cities of Douglas, Hazlehurst, Alma, New Lacy, 
Baxley, Pine Grove, and Plant Hatch
103 PM EST Sat Nov 13 2021

...FROST ADVISORY IN EFFECT FROM 5 AM TO 8 AM EST SUNDAY...

* WHAT...Temperatures as low as 35 will result in frost 
  formation.

* WHERE...Coffee, Jeff Davis, Bacon and Appling Counties.

* WHEN...From 5 AM to 8 AM EST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this frost advisory went out at Nov 13, 12:35 PM EST, 28 minutes earlier.

Area forecast discussion, Nov 13, 12:35 PM EST, 28 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1235 PM EST Sat Nov 13 2021

.AVIATION...
[Through 18Z Sunday]

A weak line of light showers from KOCF to KCRG will push east
across KSGJ within the next couple of hours and will bring a brief
period of MVFR conditions. Otherwise, VFR stratus layer will
continue to slide eastward in tandem with a quick-moving cold
front. The front will push offshore early this afternoon with
clear skies and WNW winds around 5-10 knots in its wake. Favorable
conditions will prevail through the rest of the period, with
lighter winds during the overnight hours.

&&

.PREV DISCUSSION [938 AM EST]...

.NEAR TERM [Through Tonight]...

Light southwest steering flow ahead of approaching cold frontal
boundary has lifted low level moisture out of the NE GOMEX and
dense fog has developed along the I-75 corridor of inland NE FL
from Ocala NW through Live Oak and Dense Fog Advisory has been
posted through 9am this morning. This dense fog has the potential
to advect further towards the east across the rest of NE FL and
into the Jacksonville metro area and St Johns River Basin and
advisory may have to be expanded towards sunrise this morning.
This dense fog will slowly lift to a lower stratus deck by the mid
morning hours as surface winds slowly increase ahead of the
approaching frontal boundary. Moisture will be limited along the
frontal boundary as it pushes into the region from the west late
this morning and exits into the Atlantic Ocean by the mid
afternoon hours and expect scattered showers mainly south of the
I-10 corridor across NE FL during this time frame with measurable
rainfall mainly south of a line from Gainesville to St Augustine,
with some brief sprinkles for the rest of NE FL and coastal SE GA.
Skies will clear rapidly late this afternoon behind the front with
cooler and drier airmass pushing into the region under Northwest
winds in the 5-10 mph range that will weaken slightly towards
morning as high pressure builds in from the West. Overnight lows
are expected to fall into the mid/upper 30s across inland SE GA
and the Suwannee River Valley of inland North FL under clear
skies, but position of surface high pressure just a bit too far
West will keep a light drainage NW wind in place and while patchy
frost is expected, not quite a set-up for widespread frost to
support a 2nd period Frost Advisory with this package. The rest
of NE FL and coastal SE GA will see Min Temps fall into the lower
to middle 40s.

.SHORT TERM [Sunday Through Monday Night]...

Clear skies, dry conditions, and below normal temperatures
continue Sunday into Monday. Surface high pressure will be over
the Gulf coast states on Sunday. Sunday night into Monday morning,
another reinforcing cool front moves through the area from the
northwest. Surface high pressure builds from the northwest to over
southeast Georgia Monday night. Clear skies, cold air advection
and calm winds could lead to patchy frost developing late Monday
night across portions of inland southeast Georgia. Overnight lows
will be in the 40s on Sunday night and then cool into the upper
30s across inland southeast Georgia with 40s elsewhere. Highs will
be in the 60s.

.LONG TERM [Tuesday Through Friday]...

Warming trend and mostly dry conditions through the end of the
work week. Surface high pressure will build into the Carolinas on
Tuesday as a coastal trough develops offshore of our FL/GA
Atlantic coast beginning light onshore flow. The high then shifts
offshore into the Atlantic Wednesday into Thursday continuing
onshore flow causing temperatures to moderate to normal and
increasing low level moisture to the area. This will bring a low
chance for coastal showers for northeast Florida on Thursday.
Models diverge on Friday ahead of an approaching front. The ECMWF
keeps the frontal passage mostly dry whereas the GFS develops a
Gulf low which crosses the area Friday night bringing showers and
storms to the area. For now, went with low chances for showers.
Highs begin on Tuesday in the upper 60s to low 70s rising to the
mid/upper 70s Wednesday and Thursday then cool back to upper 60s
to mid 70s on Friday. Overnight lows increase from the 40s to the
50s.

.MARINE...

Some patchy dense fog along the nearshore coastal waters this
morning in the light wind flow, otherwise cold frontal passage
still on track this afternoon, with a brief surge of Northwest
winds at Small Craft Exercise Caution (SCEC) levels (15-20 kt)
this evening, then a secondary dry cold frontal passage will cross
the waters late Sunday night with another brief surge to SCEC
levels. Early next week High pressure center over the Northern
GOMEX will slowly build East and settle a ridge axis across the
waters on Tuesday/Wednesday with onshore flow developing.

Rip Currents: Lingering low end Moderate risk along the NE FL
beaches today with surf/breakers of 2-3 ft, otherwise low risk
expected for the SE GA beaches this weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...

AMG  36  62  40  65  38 /   0   0   0   0   0
SSI  44  65  45  67  46 /   0   0   0   0   0
JAX  42  65  45  67  43 /   0   0   0   0   0
SGJ  46  67  47  67  50 /   0   0   0   0   0
GNV  42  67  42  70  41 /   0   0   0   0   0
OCF  45  68  43  71  43 /   0   0   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Nearby

Frost Advisories in Georgia, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.